My son is 16 mos old and has been sick with cold after virus after cold for about a month and a half. Last week the Dr said he had a throat infection and finally put him on amoxicillin. He was on a 10 day cycle when after day 4 developed a rash. They switched his antibiotic to Biaxin as they figured he had a penicillin allergy. The Biaxin cycle was for five days and on the morning of day 3 he woke with a rash much worse than the penicillin rash. The Dr has now taken him off all medication and has him on benadryl to help with the rash. He has said that it is not great that he is having allergic reaction to not ine but two antibiotics. The rash seems to be getting worse after two doses of Benydrylbut his behavior is fine, he has no fever and is eating well. How long does it take for this rash to start improving? Is my son going to be in for a lifetime of struggling with infections because he cant take antibiotics? Please help if you have experienced this before with your babe.


View replies by

[deleted account]

If it were me..He would get off the meds the doctors gave..
I give my children homopathic and herbs to treat their problems and it always works..

For infections.. I use phytocillion.. It works like penecillion, but it isnt. It is all natural. It does;t give rashes or anything.. My husband is allergic to penicillion too, but can take that stuff. Phytocillion is good for infection. Grapefruit seed extract.. a couple of drops in water is good for infections, colidal silver (soverign silver).. Get that soverign silver.. I will guarentee it will take it away. My son is 17 months and takes that stuff..

For a virus and all.. colidal silver is also good for that too. Mushroom good too.. echinechea, goldenseal, vit. c, acidolphilis.. there are so manyt things you can give him that will help.. you just have to 1/2 the dose and also get homeopathic meds.. they just disolve in the mouth. You can look up meds on IHERB.Com.. or go to a local herbalist.

~♥Little Miss - posted on 12/25/2012




Doubtful it is a reaction. Antibiotics kill the natural bacteria that occurs in the stomach and intestines, and when you poop, it can cause a bad rash. When he takes antibiotics, be probably needs probiotics to help balance the bacteria in his system. This happens to me personally. I am not allergic, but I get a serious yeast infection....many people do. Chances are your son has a yeast infected rash. I am really shocked that your pediatrician did not think of this. It is standard.

Take the diaper off as much as possible, and if it does not start going away soon, call the doctor and let them know you think it is a yeast infection.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms